Ask an expert
Question

09 Feb 2013

Abuse
Hi Doc

I am a male in my 30''s and i was sexually abused by my father as a child, which has caused huge conflict in my family. To cut a long story short, i have been to Physcs, physcologists and even to Sanca. The issue is, i cannot stop self medicating, i go doctor shopping for xanax, ambien and i was heavelly addicted to tramadol which in my opinion is a very dangerous drug because of the seizures you have during withdrawals. I am now immigrating to NZ do you think by moving away will help my mental stability and stop my self disctruction? I do opologise for the broad q''s but i would just like to hear your opinion on this matter, if you can answer it with little info.

Regards
D

Answer 302 views
Expert
CyberShrink
cybershrink

01 Jan 0001

You CAN stop, and please start by stopping telling yourself that you can't ! Its sad that you can find so many doctors prepared to prescribe drugs they know can be addictive, without being necessarily suspicious.
A geographical move doesn't usually solve problems ; it often reduces the resources available to you, and the problems are usually the first thing you unpack.
A therapist should be able to help you to come to terms with the earlier abuse, and to help you refuse to allow your father to continue abusing you ( which he is doing, remotely, so long as you allow yourself to accept the damage he inflicted. ) The standards of health care in NZ are hih, and maybe you'll find it easier to work ith their psychiatrists and psychologists, and with it being harder to find sloppy GPs to provide prescriptions, it may be easier for you to give up the meds that are not helping you at all.
And Liza is right --- seek out branches of NA
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.